MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING, WOUND, OCCLUSIVE
Model Number 66801068
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint: (b)(4).
 
Event or Problem Description
It was reported that some allevyn life dressings have peeling problems.The silicone is coming off either onto the patient's skin or onto the plastic protector of the dressing.Silicone residue was left in the periwound skin of the patient.The wound was cleansed and the silicone removed.Another dressing was applied to continue treatment with no delay.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.The device used in treatment has not been returned for evaluation, with no additional information provided we have not been able to establish a relationship between the device and the reported event or determine a root cause on this occasion.Potential factors include the wound contact layer raw material quality issue.The clinical evaluation concluded: without relevant clinical information, photos or the product the reported failure cannot be confirmed.The associated risk files contain the reported failure, with no additional actions necessary.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture, complaint history file contains further instances.Smith + nephew are taking further actions relating to the failure reported and continue to monitor for adverse trends.

Brand Name
ALLEVYN LIFE M 12.9X12.9 CTN10
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10915090
Report Number8043484-2020-04005
Device Sequence Number19121162
Product Code NAD
UDI-Device Identifier05000223478018
UDI-Public05000223478018
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66801068
Device Catalogue Number66801068
Device Lot Number202019
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;